Pennsylvania, 2004Flood in Pennsylvania, September 28, 2004
September 28, 2004 · NWS CTP · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 28, 2:15 AM EST, 15 minutes earlier.
Area forecast discussion, Sep 28, 2:15 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 AM EDT TUE SEP 28 2004
.SHORT TERM (TODAY)...
SHORT TERM WILL BE DOMINATED BY THE COMBINED EFFECTS OF THE REMNANTS
OF JEANNE AND AN UPPER TROUGH THAT WILL HELP GENERATE A PERIOD OF
STRONG LOW TO MID LEVEL FRONTOGENETIC FORCING OVER THE STATE.
DOESNT LOOK QUITE LIKE THE PRODIGIOUS PRECIP PRODUCER THAT IVAN
PROVED TO BE AS BEST TROPICAL MOISTURE LOOKS TO GET SHUNTED OFF
MAINLY TO OUR SOUTH AND EAST. LOWER SUSQ WILL LIKELY BE THE BIG
WINNER (LOSER) SEEING THE HIGHEST RAINFALL TOTALS AS THE PRECIP
CURRENTLY ROLLING UP THE APPALACHIANS EVENTUALLY SLIDES INTO THE
AREA. PROBABLY PROVE TO BE A PRETTY RAINY LATE MORNING-EARLY
AFTERNOON DOWN IN THERE WITH 1 TO 2 INCHES OF RAIN LIKELY. STILL
WE HAVE DRIED OUT ENOUGH SO THAT BIG RIVERS ARE NOT EXPECTED TO SEE
MUCH MORE THAN SIGNIFICANT RISES...BUT NO FLOODING EXPECTED AT THIS
POINT. SMALLER STREAMS AND CREEKS WILL PROBABLY HAVE MINOR PROBLEMS
WITH THE BULK OF THE RAIN FALLING BASICALLY WITHIN A 12 HOUR WINDOW.
LA CORTE
&&
.LONG TERM (TONIGHT THROUGH MONDAY)...
BIG BURLY HIGH SLIDES INTO THE REGION IN THE WAKE OF JEANNE AND
DOMINATES THE WEATHER THROUGH AT LEAST MID WEEK. NEW GFS HAS STARTED
SUGGESTING WE SEE SOME MOISTURE INCREASE THURSDAY WITH A CHANCE OF
LIGHT QPF AS LOW LEVELS FLOW TURNS SOUTHERLY IN RESPONSE TO WHAT
THE MODEL WANTS TO MAKE A FAIRLY VIGOROUS MID LEVEL SHORTWAVE. THE
ETA IS WEAKER WITH THIS FEATURE AND DOESNT CRANK OUT THE PRECIP
LIKE THE GFS. AT THIS JUNCTURE I DIDNT MAKE ANY CHANGES TO THE
FORECAST GIVEN THE UNCERTAINTY. THE ONLY CHANGES I MADE TO THE
EXTENDED WAS TO BLEND POPS A BIT FOR THE UPCOMING LATE WEEK-WEEKEND
FRONTAL SYSTEM. THE NEW GFS HAS THIS AS A PRETTY POTENT COLD FRONT
HINTING AT A POSSIBLE NARROW COLD FRONTAL RAINBAND/SEVERE WEATHER
PRODUCER LATER SATURDAY.
LA CORTE
&&
.AVIATION...
WIDESPREAD IFR CONDITIONS OVER CENTRAL AND EASTERN PA THIS MORNING
IN RAIN AND FOG. AS REMNANTS OF HURR JEANNE TRACK TOWARD THE
VIRGINIA COAST LATER TODAY...A NORTHERLY FLOW WILL BRING SOME DRYING
TO THE REGION...RESULTING IN RAIN ENDING FROM NW TO SE...AND
VIS/CIGS GENERALLY IMPROVING TO THE MVFR CAT BY AFTN...THEN VFR BY
EVENING.
FITZGERALD
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH 4 PM FOR ZONES
PAZ025>028-034>036-056>059-063>066.
&&
Hazardous weather outlook, Sep 27, 4:10 AM EST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
510 AM EDT MON SEP 27 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-280909-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
510 AM EDT MON SEP 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
NO HAZARDOUS WEATHER IS EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY:
SOME RAIN FROM FORMER HURRICANE JEANNE WILL FALL TONIGHT INTO TUESDAY
EVENING. THE RAIN SHOULD NOT BE HEAVY ENOUGH TO CAUSE WIDESPREAD
FLOODING.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
DANGELO
Flood, Southern Clinton
- When
- September 28, 2:30 AM EST to 7:00 AM EST
- Where
- Southern Clinton forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.234, -77.638 (the zone’s center; the record gives no point)
Heavy rain caused the Bald Eagle Creek at Beech Creek Station to exceed its flood stage of 11 feet. The creek rose above flood stage at 02:30 EST on the 28th, crested at 11.6 feet at 07:00 EST on the 28th and fell back below flood stage just after 07:00 EST on the 28th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, September 28 to 29, 20041 death · $2.0 million · 1 event
- Tornado in Delaware, September 28, 2004$1.0 million · F2 · 1 event
- Flash Flooding in Virginia, September 28, 20041 death · 9 events
- Flash Flood in North Carolina, September 28, 2004$700,000 · 1 event
- Flooding in North Carolina, September 28, 2004$120,000 · 2 events
- Tornado in New Jersey, September 28, 2004$100,000 · F0 · 1 event
- Flash Flood in Florida, September 28, 2004$50,000 · 1 event
- Tornado in Virginia, September 28, 20041 injured · F1 · 1 event
- Tornado in Maryland, September 28, 2004$40,000 · F0 · 1 event
- Flash Flooding and Flooding in Virginia, September 28, 200423 events
- Flash Flooding in New York, September 28, 200423 events
- Flooding in North Carolina, September 28, 2004$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423113.